Alert archive / Michigan / Beach Hazards Statements in 2019

Beach Hazards Statement 2, NWS Marquette, MI

June 25, 2019Schoolcraft County, Michigan

NWS Marquette, MI issued this beach hazards statement at Jun 25, 2019, 4:36 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 25, 2019, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 4:36 AM EDT (08:36 UTC)
In effect from
Jun 25, 2019, 2:00 PM EDT
Expired
Jun 25, 2019, 11:00 PM EDT
In force
9 hr
Issued by
NWS Marquette, MI

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

269 
WHUS43 KMQT 250836
CFWMQT

Coastal Hazard Message
National Weather Service Marquette MI
436 AM EDT Tue Jun 25 2019

MIZ014-260245-
/O.NEW.KMQT.BH.S.0002.190625T1800Z-190626T0300Z/
Southern Schoolcraft-
436 AM EDT Tue Jun 25 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

The National Weather Service in Marquette has issued a Beach
Hazards Statement for dangerous swimming conditions...which is in
effect from 2 PM EDT this afternoon through this evening. 

* High wave action and dangerous swimming conditions are 
  expected along the shorelines of Upper Michigan.

* Strong rip currents: Expected.

* Strong outlet currents: Expected.

Locations/Impacts

For Southern Schoolcraft County: Current related fatalities and rescues in
the past have occurred during wave conditions similar to today near
Lakeview Park and near Seul Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous pounding waves and life-threatening currents are
expected at the beaches. People visiting the beaches should stay
out of the water. Pay attention to beach flags and signs posted
at beach access points and lifeguard stations.  

Dangerous currents can sweep you out away from shore. They occur
most often at breaks or low spots in sandbars...near shoreline
structures...and near river mouths or other water outlets. 

&&

$$

JAW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 3:57 AM EDT, 39 minutes earlier.

Area forecast discussion, Jun 25, 3:57 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
357 AM EDT Tue Jun 25 2019

.SHORT TERM...(Today and tonight)
Issued at 352 AM EDT TUE JUN 25 2019

Current RAP analysis and GOES wv imagery shows an exiting negative
tilted shortwave in eastern Upper Michigan. An associated low
pressure system remains just north of Lake Superior. By early
afternoon, this upper level wave and low pressure system will be
vertically stacked along James Bay. Given the warm, moist airmass,
patchy fog has been seen across Lake Superior and the Keweenaw at
times overnight. Overall, skies are beginning to clear in the west
which should allow for additional heating and slightly deeper mixing
today. High temperatures should get to near 80 inland and low to mid
70s elsewhere. As a low-level jet develops across Lake Superior this
afternoon, gusty conditions should develop across Upper Michigan and
Lake Superior with winds 20 to 25 mph expected.

Expect additional rain and thunderstorms to fire up in the early
afternoon in western Upper Michigan. As the afternoon progresses,
more thunderstorms will develop and propagate eastward across the
UP. A weak area of WAA and PVA will move across Upper Michigan,
which will help serve as a lifting mechanism. A bigger factor in
convective initiation looks to be the western low-level wind
convergence as a low-level jet develops across northern Lake
Superior. Convective-allowing models show anywhere from 750 to 1250
J/kg CAPE for this afternoon with a modest 100 m^2/s^2 sfc to 3km
helicity. CAPE profiles are rather skinny and top off sub 27kft, but
wbz values remain blo 8500ft. Bulk shear remains on the weak side
near 30 to 35 kts, but should be enough to allow some storms to
persist long enough for small hail and a few gusty outflows. Since
winds aloft remain blo 50kts, would be tough to see any isolated
storm, so expect multicellular convection. There is a possibility
for some thunderstorms to interact with an afternoon lake breeze,
and will need to be monitored as storms propagate east of MQT.

.LONG TERM...(Wednesday through Monday)
Issued at 256 AM EDT TUE JUN 25 2019

The upper-air pattern will undergo significant amplification, with
strong ridging developing later this week/weekend across the heart
of the country, ushering in much warmer temperatures. As this
pattern becomes established, chances for showers and thunderstorms
increase late in the week and throughout the weekend as a number of
shortwaves track across the region. While it is difficult to
pinpoint the exact track/placement of any significant MCS activity,
it certainly appears plausible that we could see an MCS or two
track across the region.

Temperatures later this week will soar into the 80s across much of
the area, perhaps even lower 90s along the Wisconsin border at times
towards the end of the week. Closer to the Great Lakes, cooler
temperatures will prevail during the afternoon hours. Accompanying
this very warm airmass will be increasing humidity levels and warm
overnight lows. Will need to keep an eye on how mixing impacts dew
points later this week, but overall it will likely be somewhat
uncomfortable outside given the warmth and increased humidity
levels.

Thunderstorm chances look fairly slim Wednesday/Thursday, with the
best chances out east on Wednesday along lake breeze convergence
areas, and the best chances on Thursday across the far south half of
Upper Michigan. The first well-defined shortwave looks to track east
across the region Thursday night into Friday, allowing for the first
chance for overnight convection. Confidence in this unfolding across
the Upper Peninsula is low at this time, given the differences in
the placement of the main mid-level shortwave (GFS being the
furthest north compared to the ECMWF and Canadian). Through the
early part of the weekend, confidence is a bit higher that we will
start to see better chances for thunderstorms as ridging off to our
west strengthens and troughing to our east places us under northwest
flow aloft. Towards the end of the weekend/early next week, ridging
shifts east over the Upper Great Lakes and starts to flatten out.

If you have any strenuous outdoor activities planned, given the
expected heat and humidity you certainly will want to make sure
you're hydrating. Also, keep a close eye on the weather forecast as
details become refined throughout the week in regards to better
chances for thunderstorm activity and any chances for strong to
severe thunderstorms.
&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 140 AM EDT TUE JUN 25 2019

Any remaining showers will end over the east half of Upper Mi
overnight as trough exits to the east. Showers should not impact
terminals. Upslope IFR clouds at KCMX should erode overnight with
improvement to VFR as drier air works in from the west. KIWD should
stay VFR through the period, with KSAW improving quickly to VFR.
Breezy w winds gusting to 20-30kt are expected at all terminals on
Tue. An upper disturbance moving in late afternoon will bring an
increasing chance for shra and tsra at KIWD and KSAW.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 352 AM EDT TUE JUN 25 2019

An exiting low pressure system northeast of Lake Superior will help
create some gusty conditions this afternoon. 20 to 25 kt gusts look
likely this afternoon with a 30kt gust at the higher observation
platforms. Winds will remain 20 to 25 kts into Wed but as high
pressure builds across the Great Lakes on Thursday, winds should
remain below 20 kts.

Given the warm, moist air mass moving over the cold waters of Lake
Superior, patchy fog will be possible at times. There is also a
chance for some afternoon thunderstorms through the week that may
find themselves over the open waters of Lake Superior, however
confidence on occurrence and timing remain uncertain.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JAW
LONG TERM...Ritzman
AVIATION...JAW
MARINE...JAW
Hazardous weather outlook, Jun 24, 4:52 PM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
452 PM EDT Mon Jun 24 2019

MIZ001>007-009>014-084-085-252100-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
452 PM EDT Mon Jun 24 2019 /352 PM CDT Mon Jun 24 2019/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Thunderstorms will be possible through this evening. Some storms
may be strong, containing gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms tomorrow afternoon, some
strong to potentially severe. These storms may contain gusty to
potentially isolated damaging winds and hail.

Thunderstorm chances return again Thursday, Friday, and perhaps
into the weekend.

There is a moderate swim risk on Tuesday for the Lake Michigan
beaches in Schoolcraft County.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to submit reports to the National
Weather Service in Marquette. The public may also submit reports
at our webpage, Facebook page, or on Twitter.

LSZ162-240>251-263>267-252100-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
452 PM EDT Mon Jun 24 2019 /352 PM CDT Mon Jun 24 2019/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Thunderstorms will be possible through this evening, potentially
containing gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms tomorrow afternoon, some
strong to potentially severe. These storms may contain gusty to
potentially isolated damaging winds and hail.

Thunderstorm chances return again Thursday, Friday, and perhaps
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to submit reports to the National
Weather Service in Marquette. The public may also submit reports
at our webpage, Facebook page, or on Twitter.

LMZ221-248-250-252100-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
452 PM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms will be possible through this evening. Some storms
may be strong, containing gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms tomorrow afternoon, some
strong to potentially severe. These storms may contain gusty to
potentially isolated damaging winds and hail.

Thunderstorm chances return again Thursday, Friday, and perhaps
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to submit reports to the National
Weather Service in Marquette. The public may also submit reports
at our webpage, Facebook page, or on Twitter.

lg

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:30 PM EDTSpecial Weather StatementMQTBaraga45 min
Jun 25, 4:54 PM EDTSpecial Weather StatementMQTLuce66 min
Jun 25, 5:39 PM EDTSpecial Marine WarningMQT66 min
Jun 25, 5:59 PM EDTSpecial Weather StatementMQTLuce46 min
Jun 25, 6:10 PM EDTSpecial Weather StatementMQTAlger50 min
Jun 25, 6:52 PM EDTSpecial Weather StatementMQTLuce38 min
Jun 25, 7:34 PM EDTSpecial Weather StatementMQTLuce11 min

Nearby

Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.